Functional Analysis and Its Applications

, Volume 34, Issue 1, pp 33–40 | Cite as

On fixed points of algebraic actions on ℂ n

  • P. I. Katsylo
  • V. L. Popov


It is shown that the action regarded for a rather long time by experts as a possible example disproving the conjecture on the existence of fixed points for reductive algebraic group actions on affine spaces is not an action on an affine variety, and therefore provides no example of this kind. Moreover, it is shown that the actions naturally related to the original one provide no examples of this kind as well.


Vector Bundle Algebraic Group Irreducible Component Unique Fixed Point Affine Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    E. B. Elliot, An Introduction to the Algebra of Quantics, 2nd ed., Oxford Univ Press, Oxford, 1913.Google Scholar
  2. 2.
    M. Fankhauser, “Fixed points for reductive group actions on acyclic varieties,” Ann. Inst. Fourier,45, No. 5, 1249–1281 (1995).zbMATHMathSciNetGoogle Scholar
  3. 3.
    R. Fossum and B. Iversen, “On Picard groups of algebraic fibre spaces,” J. Pure Appl. Algebra,3, 269–280 (1973).zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    I. M. Gelfand, M. Kapranov and A. Zelevinsky, Discriminants, Resultants and Multidimensional Determinants, Birkhäuser, Boston-Basel-Berlin, 1994.zbMATHGoogle Scholar
  5. 5.
    H. Kraft, “Challenging problems on affinen-space,” Séminaire Bourbaki, 47ème année,802, 1–19 (1994–95).Google Scholar
  6. 6.
    R. Oliver, “Weight systems for SO(3)-actions,” Ann. of Math.,103, 637–644 (1979).MathSciNetCrossRefGoogle Scholar
  7. 7.
    V. L. Popov, “The Picard groups of homogeneous spaces of linear algebraic groups, and one-dimensional homogeneous vector bundles,” Izv. Akad. Nauk SSSR, Ser. Mat.,38, 294–322 (1974).zbMATHMathSciNetGoogle Scholar
  8. 8.
    M. Rosenlicht, “Toroidal algebraic groups,” Proc. Amer. Math. Soc.,12, 984–988 (1961).zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Kluwer Academic/Plenum Publishers 2000

Authors and Affiliations

  • P. I. Katsylo
  • V. L. Popov

There are no affiliations available

Personalised recommendations